Flash Flood, Saline
- When
- January 4, 7:00 PM CST to January 5, 12:00 AM CST
- Where
- Saline County, 10 mi S of Marshall
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.983, -93.200
Water over Highway 65 due to heavy rains.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jan 4, 2:55 PM CST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 255 PM CST TUE JAN 4 2005 ...MAJOR ICE STORM IN PROGRESS ACROSS EASTERN KANSAS INTO WESTERN MISSOURI... .DISCUSSION... BAND OF ELEVATED CONVECTION CURRENTLY EXTENDS FROM ALONG OK/KS BORDER EASTWARD INTO SOUTHWEST MO. HEAVY PRECIPITATION JUST NORTH OF THIS LINE OF CONVECTION CONTINUES TO SPREAD ACROSS SOUTHERN CWA. EXPECT SEVERAL HOURS OF MODERATE TO HEAVY FREEZING RAIN TO CONTINUE ACROSS CENTRAL PORTIONS OF CWA INTO THE EARLY EVENING HOURS. AREAS ACROSS EXTREME SOUTHERN CWA ARE CURRENTLY ABOVE FREEZING...AND EXPECT THEM TO REMAIN ABOVE FREEZING AT LEAST INTO THE EARLY EVENING HOURS...HOWEVER HEAVY RAINFALL WILL LIKELY CONTINUE TO LEAD TO FLOODING...AND WILL CONTINUE FLOOD WATCH THROUGH THE OVERNIGHT HOURS. ONLY SUBSTANTIAL CHANGE TO FORECAST WAS TO REMOVE ANY MENTION OF SNOW FROM FORECAST ACROSS AREAS FROM KC TO KIRKSVILLE THROUGH THE MORNING HOURS WEDNESDAY...AS LAYER ABOVE COLD POOL SHOULD REMAIN ABOVE FREEZING THROUGH THIS PERIOD. AS COLD POOL DEEPENS DURING THE MORNING EXPECT FREEZING RAIN TO CHANGE OVER TO SLEET. HOWEVER GIVEN STRENGTH OF WARM ADVECTION ALOFT THINK ETA MODEL IS LIKELY OVERDOING STRENGTH/DEPTH OF COLD POOL FROM KC TO KIRKSVILLE...WHERE STILL THINK FREEZING RAIN WILL BE PREDOMINANT FORM OF PRECIPITATION AND ICE ACCUMULATIONS IN EXCESS OF ONE INCH ARE POSSIBLE. OVERALL HAVE NOT CHANGED MUCH THIS AFTERNOON...AS PREVIOUS THINKING STILL HOLDS. SEAMAN TEMPERATURES WILL LIKELY REMAIN BELOW FREEZING THROUGH FRIDAY MORNING, SO ACCUMULATED ICE WILL LIKELY REMAIN ON TREES AND POWERLINES THROUGH SOMETIME ON FRIDAY. SOME MELTING WILL LIKELY OCCUR ON THURSDAY WITH SOME FILTERED SUNSHINE, BUT WITH TEMPERATURES LINGERING IN THE TEENS AND TWENTIES FOR MUCH OF THE DAY MELTING WILL BE SLOW. STRONG UPPER SOUTHWEST FLOW SHOULD SET UP LEE SIDE TROUGHING OVER THE PLAINS ON FRIDAY BRINGING A QUICK WARM UP TO THE REGION. SOUTHWEST FLOW SHOULD CONTINUE THROUGH THE WEEKEND KEEPING TEMPERATURES 15 TO 20 DEGREES ABOVE AVERAGE. THE GFS HAS BEEN CONSISTENT ADVERTISING A SHORTWAVE LATE FRIDAY NIGHT INTO SATURDAY. GULF MOISTURE APPEARS TO BE LIMITED SO FOR NOW IVE LIMITED PRECIPITATION CHANCES TO 20-30% FROM BUTLER TO LEXINGTON TO PRINCETON AND POINTS EAST. KOCH && .PREV DISCUSSION... 1225 PM... SIGNIFICANT WINTER STORM REMAINS ON SCHEDULE...WITH INITIAL ROUND OF PRECIPITATION DEVELOPING ACROSS SOUTHERN/CENTRAL KS. FREEZING LINE REMAINS ROUGHLY ALONG A LINE FROM PAOLA TO WARRENSBURG TO MACON...AND DONT ANTICIPATE THIS LINE MAKE MUCH IF ANY PROGRESS NORTHWARD THIS AFTERNOON INTO THIS EVENING...AS NORTHEASTERLY BOUNDARY LAYER FLOW INCREASES...ADVECTING COLDER AIR SOUTHWARD FROM IA. EXPECT MODERATE TO HEAVY FREEZING RAIN TO REACH WESTERN FRINGES OF CWA WITHIN THE NEXT COUPLE OF HOURS...THEN SPREAD EASTWARD INTO THE EVENING HOURS. STILL EXPECT A LET-UP OF SORTS IN THE PRECIPITATION BEFORE MAIN ENERGY ASSOCIATED WITH UPPER LOW OVER CA ARRIVES LATE TONIGHT INTO THE MORNING HORUS WEDNESDAY...RESULTING IN A SECOND AROUND OF MODERATE TO HEAVY PRECIPITATION. ETA PROG SOUNDING SUGGEST WARM LAYER ALOFT TO REMAIN ACROSS ALL BUT NW CORNER OF CWA THROUGH MORNING HOURS WEDNESDAY...THUS EXPECT PRECIP TYPE TO REMAIN FREEZING RAIN...CHANGING TO SLEET AS COLD POOL DEEPENS ACROSS AREAS ALONG AND SOUTH OF A KSTJ TO PRINCETON MO LINE. ICE ACCUMULATIONS IN EXCESS OF ONE INCH WITHIN SWATH FROM KC/STJ EASTWARD TO IRK/MOBERLY LOOK MORE THAN POSSIBLE...ESPECIALLY GIVEN PRECIP RATES CURRENTLY BEING OBSERVED IN THE ICT AREA. ADDITIONALLY...HEAVY PRECIPITATION ACROSS FAR SOUTHERN CWA LOOKS TO FALL PRIMARILY AS RAIN THIS EVENING...EXACERBATING ONGOING FLOODING SITUATION ACROSS THIS AREA. IN ADDITION...FFG VALUES ARE LESS THAN ONE INCH...SO GOING FLOOD WATCH LOOKS IN GOOD SHAPE. HAVE BACKED OFF A LITTLE ON SNOW WORDING...OTHERWISE GOING FORECAST LOOKS IN GOOD. SEAMAN && .PREV DISCUSSION 422 AM... STRONG OVERRUNNING PATTERN WILL DEVELOP ACROSS THE REGION TODAY...AS SOUTHERLY FLOW INCREASES IN ADVANCE OF THE UPPER TROUGH. STRONG COLD HIGH PRESSURE OVER THE NORTHERN PLAINS HAS PUSHED THE SURFACE FRONT WELL SOUTH OF THE FORECAST AREA...AND TEMPS ARE BELOW FREEZING EVERYWHERE EXCEPT ACROSS OUR SOUTHERN MOST TIER OF COUNTIES. PRECIPITABLE WATER VALUES OF AROUND AN INCH ARE FORECAST BY THE ETA AND GFS...AND WITH THE WATER VAPOR LOOP SHOWING ABUNDANT MOISTURE STREAMING INTO THE REGION...THAT LOOKS REASONABLE. MAY SEE SOME DRIZZLE OR FREEZING DRIZZLE ACROSS THE AREA THIS MORNING AS LARGE SCALE ASCENT DEVELOPS DUE TO INCREASING DIFFLUENT FLOW ALOFT. HOWEVER THE BRUNT OF THE RAIN/FREEZING RAIN ISNT EXPECTED UNTIL JUST AFTERNOON AS SHORTWAVE ENERGY MOVES INTO THE REGION. MAY SEE A DECREASE IN COVERAGE AND/OR INTENSITY THIS EVENING...BEFORE THE NEXT ROUND DEVELOPS AND MOVES ACROSS THE REGION OVERNIGHT INTO WEDNESDAY. STILL LOOKS LIKE MUCH OF THE FORECAST AREA FROM KANSAS CITY NORTH AND EAST TO KIRKSVILLE WILL SEE SIGNIFICANT ICING. TEMPS IN THE MID AND UPPER 20S ARE EXPECTED ALONG WITH RAINFALL AMOUNTS GREATER THAN ONE INCH. THE BUILD UP OF ICE WILL BE LESS TO THE SOUTH...WHERE TEMPS WILL BE HANGING IN THE LOWER 30S. HAVE THEREFORE UPGRADED THE WINTER STORM WATCH TO AN ADVISORY...AND LEFT THE WARNINGS AS THEY WERE. MODEL SOUNDINGS ARE STARTING TO SHOW A LONGER PERIOD OF FREEZING RAIN OR SLEET ACROSS NORTHWEST MISSOURI...SO HAVE DECREASED SLIGHTLY THE AMOUNT OF SNOW EXPECTED. NRR && .EAX WATCHES/WARNINGS/ADVISORIES... KS...ICE STORM AND WINTER STORM WARNINGS AND ADVISORIES IN EFFECT FOR THE AREA THIS AFTERNOON THROUGH WEDNESDAY...SEE STLWSWEAX FOR DETAILS. MO...ICE STORM AND WINTER STORM WARNINGS AND ADVISORIES IN EFFECT FOR THE AREA THIS AFTERNOON THROUGH WEDNESDAY...SEE STLWSWEAX FOR DETAILS. FLOOD WATCH IN EFFECT FOR AREAS ALONG A LINE FROM WARRENSBURG TO FAYETTE FOR TODAY AND TONIGHT. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1248 PM CST TUE JAN 4 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051200- ...A SIGNIFICANT WINTER STORM REMAINS ON TRACK TO AFFECT THE REGION LATE THIS AFTERNOON THROUGH THE DAY WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF FREEZING RAIN WILL SPREAD ACROSS MUCH OF THE OUTLOOK AREA...WITH SOME SLEET POSSIBLY MIXED IN ACROSS FAR NORTHWEST MISSOURI...LATE THIS AFTERNOON THROUGH THIS EVENING. ANOTHER ROUND OF FREEZING RAIN...SLEET AND SNOW WILL ARRIVE LATE TONIGHT INTO THE MORNING HOURS WEDNESDAY. BY WEDNESDAY AFTERNOON...AREAS ALONG A SWATH EXTENDING FROM KANSAS CITY AND ST JOSEPH EASTWARD THROUGH MACON AND KIRKSVILLE CAN EXPECT AN INCH OF ICE ACCUMULATION. AREAS NORTHWEST OF THIS SWATH WILL LIKELY SEE UP TO 6 INCHES OF SNOW ACCUMULATION OVERTOP OF A QUARTER INCH OF ICE...WHILE AREAS TO THE SOUTH CAN EXPECT AROUND A QUARTER INCH OF ICE ACCUMULATION. ADDITIONALLY...HEAVY RAIN EXPECTED LATE THIS AFTERNOON INTO THE EVENING HOURS ACROSS CENTRAL MISSOURI...WHERE TEMPERATURES ARE CURRENTLY JUST ABOVE FREEZING...WILL LIKELY RESULT IN AN INCREASE IN FLOODING ALONG AREA RIVERS IN STREAMS...MAINLY ALONG AND SOUTH OF A LINE FROM WARRENSBURG TO FAYETTE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY AFTER THE IMPENDING WINTER STORM EXITS THE AREA DURING THE AFTERNOON HOURS WEDNESDAY...NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. SEAMAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
424 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM FREEZING RAIN 2 NW ST JOSEPH 39.78N 94.87W
01/04/2005 0.00 INCH BUCHANAN MO TRAINED SPOTTER
SPOTTER REPORTS ICING ON CARS AND TREES. ALSO REPORTED
SLEET MIXING IN WITH THE FREEZING RAIN.
&&
HUDSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
634 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM ICE STORM PLATTE CITY 39.36N 94.78W
01/04/2005 PLATTE MO OFFICIAL NWS OBS
BETWEEN .25 AND .50 INCHES ICE ACCUMULATION
0628 PM ICE STORM 2 W KANSAS CITY 39.12N 94.59W
01/04/2005 JACKSON MO AMATEUR RADIO
AROUND .25 INCH ACCUMULATION AT KANSAS CITY DOWNTOWN
AIRPORT.
0633 PM ICE STORM OLATHE 38.89N 94.81W
01/04/2005 JOHNSON KS OFFICIAL NWS OBS
.25 INCH ACCUMULATION AT JOHNSON COUNTY EXECUTIVE AIRPORT
AND OLATHE NEW CENTURY AIRPORT
0633 PM ICE STORM LEES SUMMIT 38.92N 94.38W
01/04/2005 JACKSON MO OFFICIAL NWS OBS
.25 INCHES ICE ACCUMULATION AT LEES SUMMIT AIRPORT
&&
LEINSPRELIMINARY LOCAL STORM REPORT...CORRECTED DOWNTOWN REPORT SOURCE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
634 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM ICE STORM PLATTE CITY 39.36N 94.78W
01/04/2005 PLATTE MO OFFICIAL NWS OBS
BETWEEN .25 AND .50 INCHES ICE ACCUMULATION
0628 PM ICE STORM 2 W KANSAS CITY 39.12N 94.59W
01/04/2005 JACKSON MO OFFICIAL NWS OBS
AROUND .25 INCH ACCUMULATION AT KANSAS CITY DOWNTOWN
AIRPORT.
0633 PM ICE STORM OLATHE 38.89N 94.81W
01/04/2005 JOHNSON KS OFFICIAL NWS OBS
.25 INCH ACCUMULATION AT JOHNSON COUNTY EXECUTIVE AIRPORT
AND OLATHE NEW CENTURY AIRPORT
0633 PM ICE STORM LEES SUMMIT 38.92N 94.38W
01/04/2005 JACKSON MO OFFICIAL NWS OBS
.25 INCHES ICE ACCUMULATION AT LEES SUMMIT AIRPORT
&&
LEINSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
641 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM ICE STORM LEAVENWORTH 39.32N 94.92W
01/04/2005 LEAVENWORTH KS TRAINED SPOTTER
.30 INCHES ICE ACCUMULATION ON ALL SURFACES
&&
LEINSThe Pleasant Hill radar (KEAX), 94 km away, was scanning. The volume nearest the first event began at 01:00 UTC.
1 flash flood. Local standard time, as filed.
Water over Highway 65 due to heavy rains.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438936.